Posted by TINA
on October 13, 2000 at 22:17:05:
In Reply to: ADDERALL & RITALIN PLEASE HELP!!! posted by Jake on July 20, 2000 at 10:19:34:
WELL MY 5YROLD TOOK RITALIN FOR 2YRS AND IT ONLY MADE HIS BEHAVIOR WORSTER THEN WHAT IT WAS AND SINCE JULY 2000 THEY PUT HIM ON ADDERALL 30MGS MORNING 20MGS NOON AND CLONIDINE .02MG FOR AGGRESSIVENESS SO IF I WAS YOU AND WIFE I BE FINDING OUT FOR SURE ABOUT THAT MEDS. AND IT GIVES MY SON REAL BAD AND SCARING DREAMS SO WATCH FOR THAT. ALSO MY 4YROLD SON TAKES ADDERALL 20MG AND IT'S MAKING HIM WORSTER THEN WHAT HE WAS SO TALK TO THE DOCTORS ABOUT IT I HOPE I HELP YOU OUT ALITTLE. : My wife and I are in the process of adopting 2 beautiful kids.
: The 9 year old boy is currently taking the following meds: Adderall 20mg at breakfast/lunch, and Clonidine .01mg at breakfast/lunch/dinner (apparently to check blood pressure due to the Adderall).
: The 6 yr old girl takes 10mg of Ritalin at breakfast/lunch, then a medication(don't remember what) to put her to sleep after dinner.
: They recently came to stay with us for an entire week. Obviously, older children in the state foster care system are there because of past neglect/physical abuse etc and have been removed from their parents.
: We had met the kids before on several occasions, and never saw any major behavior problems. We were well aware that there would be a "honeymoon" period while the children and ourselves adapted to each other.
: By the second full day we were considering giving up. We experienced attitude, defiance, and other behaviors associated with kids who've had tough childhoods and who've been stuck "in the system."
: On the 3rd day we began noticing an odd thing.... both children would come down for breakfast each morning with happy smiling faces. They were cheerful, took direction easily, played together(amazing since the boy displayed outright beligerence and irritation toward his sister at almnost all other times).
: We began to hold back the morning meds for maybe 20-30 minutes after breakfast. Each time we would see normal happy kids that were co-operative and cheerful. Within an hour after the meds, the irritable, spacey, argumentative zombies returned.
: We were seeing an effect opposite of what would be expected!
: I videotaped this phenomenon and tried to get the case worker to watch. Of course I got the beauracratic response that they'd need 2 months evaluation yadayadayada before they could have their meds changed, and by that time they'd be living with us etc...
: Since we have no legal rights at this point, we cannot talk with their counselor(the psychiatrist that prescribed the medications), nor their pediatrician.
: We spoke with a local pharmacist that indicated how odd this sort of behavior was - considering we should be seeing the opposite affect.
: Has anyone else seen anything like this?
: Any feedback will be greatly appreciated> My biggest concern is that these children are being over-medicated by a system that does not care, -or- have other serious psychotic problems that we've not been informed of(this would be illegal on the part of social services).